Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 20, 1997, 11:54 PM CST for Ouachita Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 1997, 11:54 PM CST (05:54 UTC)
- Expired
- Feb 21, 1997, 12:45 AM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 12:10 AM CST | Thunderstorm Wind 60 | Monroe, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 7:30 PM CST | Tornado Watch | SPC | 6 hr |
| Feb 20, 11:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 210555 RRA SVRSHV LAC073-210645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 PM CST THU FEB 20 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST LOUISIANA ...OUACHITA PARISH AT 1150 PM CST...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS IN WESTERN OUACHITA PARISH MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL LIKELY CONTAIN DAMAGING WINDS IN EXCESS OF 60 MPH. THESE THUNDERSTORMS WILL MOVE INTO THE MONROE LA AREA BY 1205 AM CST. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 8:27 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 20, 8:27 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CST THU FEB 20 1997 SQUALL LINE ASSOCIATED WITH UPR LVL DYNAMICS CONTG TO WORK ITS WAY SLOWLY ACRS CWA THIS EVNG. LATEST SFC ANALYSIS INDICATES SFC BOUNDARY STILL FAR TO THE WEST ACRS CNRL TX. ANOTHER ROUND OF SHWRS AND TSTMS SHUD ACCOMPANY THIS BOUNDARY LATE TONIGHT WHEN CDFNT PRESSING S ACRS W TX AND WRN OK PICKS UP THIS BOUNDARY AND CARRIES IN E. NEED TO MAINTAIN MENTION OF PCPN ACRS E TX AND SE OK MAINLY AFTER MIDNIGHT NOW WHILE PCPN CONTS THRU MIDNIGHT AR AND LA. THERE WILL BE BRIEF PERIOD OF NO PCPN ACRS AR AND LA LATE TONIGHT BUT MORE PCPN EXPECTED BEFORE SUNRISE FRI. OTHERWISE DONT SEE ANY NEED TO MAKE MAJOR CHANGES TO GOING FCSTS. 18
In the hours before
Local storm report, Feb 20, 10:25 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1025 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0800 PM MT PLEASANT TX HEAVY RAINFALLL
02/20/97 TITUS ENDING 800 PM 3.96 INCHES
0700 PM 3 W VALLIENT OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
2.65 INCHES
0700 PM IDABEL OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
2.70 INCHES...1.30 REPORTED
1 1/2 HOURS.
0700 PM BATTIEST OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
3-7 PM 1.36 INCHES WITH
HEAVY RAIN CONTINUING.
0640 PM BROKEN BOW OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
BETWEEN 5-640 PM 1.66
INCHES.
0700 PM TYLER TX HEAVY RAINFALL
02/20/97 SMITH REPORTED BY COOP OBSERVER
1.87 INCHES.
0800 PM LUFKIN TX FLOODING
02/20/97 ANGELINA CARS STALLED...BRIDGE
COLLAPSED AND ROAD
BARRICADED.
0800 PM 12 S MINEOLA TX HEAVY RAINFALL
02/20/97 WOOD 12 HOUR TOTAL 2.08 INCHES.
1000 PM HALLSVILLE TX HEAVY RAINFALL
02/20/97 HARRISON REPORTED BY COOP OBSERVER
1.33 INCHES ENDING 1000 PM.
SIXLocal storm report, Feb 20, 10:47 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1025 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0800 PM MT PLEASANT TX HEAVY RAINFALLL
02/20/97 TITUS ENDING 800 PM 3.96 INCHES
0700 PM 3 W VALLIENT OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
2.65 INCHES
0700 PM IDABEL OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
2.70 INCHES...1.30 REPORTED
1 1/2 HOURS.
0700 PM BATTIEST OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
3-7 PM 1.36 INCHES WITH
HEAVY RAIN CONTINUING.
0640 PM BROKEN BOW OK HEAVY RAINFALL
02/20/97 MCCURTAIN REPORTED BY COOP OBSERVER
BETWEEN 5-640 PM 1.66
INCHES.
0700 PM TYLER TX HEAVY RAINFALL
02/20/97 SMITH REPORTED BY COOP OBSERVER
1.87 INCHES.
0800 PM LUFKIN TX FLOODING
02/20/97 ANGELINA CARS STALLED...BRIDGE
COLLAPSED AND ROAD
BARRICADED.
0800 PM 12 S MINEOLA TX HEAVY RAINFALL
02/20/97 WOOD 12 HOUR TOTAL 2.08 INCHES.
1000 PM HALLSVILLE TX HEAVY RAINFALL
02/20/97 HARRISON REPORTED BY COOP OBSERVER
1.33 INCHES ENDING 1000 PM.
SIXLocal storm report, Feb 20, 10:50 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1050 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0800 PM MT PLEASANT TX FLOODING
02/20/97 TITUS
SIXLocal storm report, Feb 20, 10:53 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1050 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0800 PM MT PLEASANT TX FLOODING
02/20/97 TITUS
SIXLocal storm report, Feb 20, 11:37 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1137 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1015 PM ARCADIA LA WIND DAMAGE
02/20/97 BIENVILLE POWER LINES BLOWN DOWN
1010 PM TAYLOR LA WIND DAMAGE
02/20/97 BIENVILLE POWER LINES BLOWN DOWN
1040 PM 10 NW FARMERVILLE LA WIND DAMAGE
02/20/97 UNION TREES AND POWER LINES DOWN
OVER WESTERN PARTS OF
PARISH
1030 PM 15 W EL DORADO AR WIND DAMAGE
02/20/97 UNION STREET SIGNS AND TREES
BLOWN DOWN
1030 PM DUBACH LA WIND DAMAGE
02/20/97 LINCOLN TREES AND POWER LINES
BLOWN DOWNLocal storm report, Feb 20, 11:39 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1137 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1015 PM ARCADIA LA WIND DAMAGE
02/20/97 BIENVILLE POWER LINES BLOWN DOWN
1010 PM TAYLOR LA WIND DAMAGE
02/20/97 BIENVILLE POWER LINES BLOWN DOWN
1040 PM 10 NW FARMERVILLE LA WIND DAMAGE
02/20/97 UNION TREES AND POWER LINES DOWN
OVER WESTERN PARTS OF
PARISH
1030 PM 15 W EL DORADO AR WIND DAMAGE
02/20/97 UNION STREET SIGNS AND TREES
BLOWN DOWN
1030 PM DUBACH LA WIND DAMAGE
02/20/97 LINCOLN v TREES AND POWER LINES
BLOWN DOWNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:35 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 40 min |
| Feb 20, 8:44 PM CST | Severe Thunderstorm Warning | SHV | Webster | 61 min |
| Feb 20, 8:51 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 3 hr |
| Feb 20, 9:20 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 55 min |
| Feb 20, 9:51 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 69 min |
| Feb 20, 10:02 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 58 min |
| Feb 20, 10:12 PM CST | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Feb 20, 10:16 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.